Am I able to have a photo facial or IPL if I'm on Exemestane (Aromasin)?

I have Rosacea and in the past I've always had photo facials or IPL's (not sure what to call it) and it has worked well for me. The plastic surgeon in charge of my Aesthetician wouldn't her to perform this while I was on Chemo. She said wait a year until after I've completed Chemotherapy, which has arrived. But I am on Exemestane /Aromasin and I've read a person can be sun sensitive so I'm concerned that I'll have a bad reaction to my photo facial.

Doctor Answers 2

IPL during chemotherapy

Thank you for your question Betsy321. I understand your concern. IPL is a great treatment for facial rejuvenation including treating redness associated with rosacea. Exemestane is a chemotherapy drug and it would be advisable to discuss the safety of photofacial treatments with your oncologist.

Please consult with a doctor for specific recommendations. Good luck!

IPL during chemotherapy

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for your question Betsy321. I understand your concern. IPL is a great treatment for facial rejuvenation including treating redness associated with rosacea. Exemestane is a chemotherapy drug and it would be advisable to discuss the safety of photofacial treatments with your oncologist.

Please consult with a doctor for specific recommendations. Good luck!

Aromasin and IPL

Hello and thanks for your question.

Aromasin isn't an immunosuppressant and therefore shouldn't be problem with an IPL treatment.  Also, the PDR does not cite any issues with photo sensitivity so this should be safe for you.

Hope this helps and be well!

Dr. L

Aromasin and IPL

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Hello and thanks for your question.

Aromasin isn't an immunosuppressant and therefore shouldn't be problem with an IPL treatment.  Also, the PDR does not cite any issues with photo sensitivity so this should be safe for you.

Hope this helps and be well!

Dr. L

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.